MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS ANESTHESIA SYSTEM ES; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS ANESTHESIA SYSTEM ES; AUTOMATED DISPENSING CABINET
Model Number 327
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that a pyxis anesthesia es system drawer handle completely came off when a user tried to open it, preventing users from removing medication and affecting patient care.There were no adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
The customer requested for the complaint file to be closed as they had a spare handle available on site and installed themselves to resolve.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections and or additional information has been added to the following sections: a1, d1, d4, d5, g2, g6, h2, h6, h11.A review of the complaint history for (b)(6) was performed in salesforce which did not locate similar complaints with the same failure mode for this serial number.A review of the device history record for (b)(6) was performed from 02-mar-2022 to 01-mar-2024 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Upon investigation of the actual device used in this incident it was determined that drawer handle completely came off when a user tried to access.A field service engineer inspected the device and stated that the customer installed the spare by themselves to resolve the issue.The system functioned as intended after getting assessed by the customer and acknowledged by the field service engineer.

Brand Name
BD PYXIS ANESTHESIA SYSTEM ES
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92130
Manufacturer (Section G)
CAREFUSION 303
10020 pacific mesa blvd.
san diego CA 92121
Manufacturer Contact
phillip emmert
10020 pacific mesa blvd.
san diego, CA 92130
2105265020
MDR Report Key18984735
Report Number2016493-2024-00155
Device Sequence Number20891009
Product Code BRY
UDI-Device Identifier10885403477829
UDI-Public(01)10885403477829(21)13989679
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number327
Device Catalogue Number327KMAT
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown